MAUDE Adverse Event Report: PASSY-MUIR INC. PASSY-MUIR TRACHEOSTOMY VENTILATOR SWALLOWING AND SPEAKING VALVE PMV 2001; TRACHEOSTOMY SPEAKING VALVE

PASSY-MUIR INC. PASSY-MUIR TRACHEOSTOMY VENTILATOR SWALLOWING AND SPEAKING VALVE PMV 2001; TRACHEOSTOMY SPEAKING VALVE
Model Number PMV 2001
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 02/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had tracheostomy and had cuff inflated during procedure in or.The patient was transferred to an icu post-operatively.The cuff was still inflated.The nurse caring for the patient attached the passy-muir valve to the trach while the cuff was inflated to allow the patient to speak.The patient became bradycardiac, desaturated eventually pea arrested.A code was called, and it was realized during the code the cuff was inflated and attached.The valve was removed allowing for an unobstructed airway, and the patient resuscitated.The patient remains in the icu.
 
Additional Manufacturer Narrative
This event did not involve malfunction of the passy-muir valve.The user failed to follow manufacturer's instructions stating that the tracheostomy cuff must be completely deflated when the passy-muir valve is placed.The user appears to have applied a medical device without sufficient knowledge or understanding of the medical device.As the manufacturer of the passy-muir valve, we take special care to package every valve with a comprehensive clinical instruction booklet, patient handbook, and caution labels that warn "tracheostomy tube cuff must be completely deflated before placing the pmv" and that "the patient will be unable to breathe if cuff is not completely deflated".The caution labels are designed to be placed on the tracheostomy tube pilot line where the cuff is inflated and deflated, as well as at the bedside and in the patient chart.The caution labels are brightly colored to bring attention to the caution of cuff deflation and ensure proper patient monitoring with passy-muir valve in place.Disclaimer: submission of this report does not constitute an admission that any medical personnel, user facility, distributor, manufacturer, or device caused or contributed to the event.

Brand Name
PASSY-MUIR TRACHEOSTOMY VENTILATOR SWALLOWING AND SPEAKING VALVE PMV 2001
Common Device Name
TRACHEOSTOMY SPEAKING VALVE
Manufacturer (Section D)
PASSY-MUIR INC.
4521 campus drive, pmb 273
irvine CA 92612
Manufacturer Contact
cameron jolly
4521 campus drive, pmb 273
irvine, CA 92612
9498338255
MDR Report Key16765931
Report Number2024841-2023-00001
Device Sequence Number2959456
Product Code JOH
UDI-Device Identifier10859760005148
UDI-Public10859760005148
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K962714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPMV 2001
Device Catalogue NumberPMV 2001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age81 YR
Patient SexMale
Patient Weight86 KG
Patient RaceWhite